Clumping issue prompts recall


recall regulatory

AbbVie is recalling one lot of Lucrin Depot Paediatric 30mg PDS, due to a quality issue

The TGA advised that the batch is being recalled due to reports of the active ingredient powder not dissolving sufficiently with the diluent liquid in the syringe, causing clumping.

“The clumping is readily visible to the naked eye in affected products and should be noticed on inspection,” it says.

“Even so there is the possibility that the affected product could still be administered.

“If the contents of the syringe are injected it could result in the incomplete delivery of medication and in the patient receiving a sub-therapeutic dose. It could also result in increased irritation or reaction at the injection site.”

The affected lot number is 1078155, which was released for supply to the Australian market on 2 August 2017. No other lots are affected by the recall.

Consumers are being advised to return any pre-filled syringes from the affected lot number to their pharmacy for refund or replacement.

AbbVie has written to pharmacists and specialists about the issue.

“Where you deem appropriate, we would ask that you contact the carers of patients to inform them of this recall,” the recall states.

“There are other lots of Lucrin Depot Paediatric 30 mg PDS available. No other lot is affected by this recall.

“If affected stock is returned to a pharmacy, contact the wholesaler to organise return and credit, following their return procedure.”

Pharmacists can contact AbbVie Medical Information on 1800 043 460.

Previous Know your heart, says TWC
Next Amazon: Australia's not ready

NOTICE: It can sometimes take awhile for comment submissions to go through, please be patient.